Alert archive / New York / Frost Advisories in 2013
Frost Advisory 4, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Sep 8, 2013, 4:00 AM EDT for Lewis County, New York. It took effect at Sep 9, 2013, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2013, 4:00 AM EDT (08:00 UTC)
- In effect from
- Sep 9, 2013, 2:00 AM EDT
- Expired
- Sep 9, 2013, 7:33 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710 WWUS71 KBUF 080800 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 400 AM EDT SUN SEP 8 2013 NYZ008-081600- /O.NEW.KBUF.FR.Y.0004.130909T0600Z-130909T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 400 AM EDT SUN SEP 8 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. * LOCATIONS...LEWIS COUNTY. * TIMING...LATE TONIGHT. * TEMPERATURES...IN THE UPPER 30S. * IMPACTS...FROST CAN DAMAGE TENDER VEGETATION THAT IS LEFT UNPROTECTED. PLANTS SHOULD BE COVERED OR BROUGHT INDOORS IF POSSIBLE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ APFFEL
4 follow-up statements
769 WWUS71 KBUF 081438 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1038 AM EDT SUN SEP 8 2013 NYZ008-082245- /O.CON.KBUF.FR.Y.0004.130909T0600Z-130909T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 1038 AM EDT SUN SEP 8 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * LOCATIONS...LEWIS COUNTY. * TIMING...LATE TONIGHT. * TEMPERATURES...IN THE MID 30S. * IMPACTS...FROST CAN DAMAGE TENDER VEGETATION THAT IS LEFT UNPROTECTED. PLANTS SHOULD BE COVERED OR BROUGHT INDOORS IF POSSIBLE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ HITCHCOCK
258 WWUS71 KBUF 082036 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 436 PM EDT SUN SEP 8 2013 NYZ008-090445- /O.CON.KBUF.FR.Y.0004.130909T0600Z-130909T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 436 PM EDT SUN SEP 8 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * LOCATIONS...LEWIS COUNTY. * TIMING...LATE TONIGHT. * TEMPERATURES...IN THE MID 30S. * IMPACTS...FROST CAN DAMAGE TENDER VEGETATION THAT IS LEFT UNPROTECTED. PLANTS SHOULD BE COVERED OR BROUGHT INDOORS IF POSSIBLE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
805 WWUS71 KBUF 090255 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1055 PM EDT SUN SEP 8 2013 NYZ008-091200- /O.CON.KBUF.FR.Y.0004.130909T0600Z-130909T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 1055 PM EDT SUN SEP 8 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * LOCATIONS...LEWIS COUNTY. * TIMING...LATE TONIGHT. * TEMPERATURES...IN THE MID 30S. * IMPACTS...FROST CAN DAMAGE TENDER VEGETATION THAT IS LEFT UNPROTECTED. PLANTS SHOULD BE COVERED OR BROUGHT INDOORS IF POSSIBLE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
956 WWUS71 KBUF 091133 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 733 AM EDT MON SEP 9 2013 NYZ008-091245- /O.CAN.KBUF.FR.Y.0004.000000T0000Z-130909T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 733 AM EDT MON SEP 9 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL CONTINUE TO RISE THROUGH THE MORNING HOURS. $$ APFFEL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 8, 3:54 AM EDT, 6 minutes earlier.
Area forecast discussion, Sep 8, 3:54 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EDT SUN SEP 8 2013
.SYNOPSIS...
COOLER AIR WILL FILTER INTO THE REGION TODAY BEHIND AN EXITING COLD
FRONT. A ROLLER COASTER RIDE OF TEMPERATURES IS EXPECTED NEXT WEEK
WITH RAPID WARMING TO MID SUMMER WARMTH THROUGH MIDWEEK. A COLD
FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND
THURSDAY FOLLOWED BY ANOTHER SIGNIFICANT COOL DOWN BY THE END OF THE
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
300 AM SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING ROUGHLY FROM
BUFFALO TO WATERTOWN. THIS FRONT WILL CONTINUE TO DROP SOUTHWARD
THROUGH THE EARLY MORNING HOURS...REACHING THE NY/PA STATE LINE
AROUND DAYBREAK. RADAR SHOWS SHOWERS EXPANDING AHEAD OF THE
FRONT...WITH THIS BEING CAUSED BY BOTH LIFT FROM THE FRONTAL
BOUNDARY ITSELF...AND THE LEADING EDGE OF A 30 KNOT NNE 925MB FLOW
WHICH IS UPSLOPING IN AN ALREADY MOIST BOUNDARY LAYER. THIS TREND IS
BEST CAPTURED BY THE HRRR...WITH SHOWERS LIKELY WITH THE COLD
FRONT THROUGH DAYBREAK. THIS LOW MOISTURE AND UPSLOPE FLOW
SHOULD ALSO RESULT IN PATCHY FOG...MAINLY ACROSS HIGHER TERRAIN
SOUTH OF LAKE ONTARIO.
AFTER DAYBREAK...SHOWERS SHOULD BOTH TAPER OFF AND DROP TO THE
SOUTH. THE NNE FLOW AND COOLING TEMPERATURES ALOFT SHOULD CAUSE
CLOUDS TO LINGER THROUGH THE MORNING HOURS...BEFORE DRIER AIR
UPSTREAM HELPS CLOUDS DISSIPATE THIS AFTERNOON. CLOUDS SHOULD ERODE
NEAR THE LAKESHORES FIRST...WITH THIS CLEARING TREND WORKING INLAND
LATER THIS AFTERNOON. TEMPERATURES WILL BE BELOW NORMAL...AND
DESPITE THE PARTIAL SUN HIGHS WILL ONLY MAKE IT INTO THE MID TO
UPPER 60S.
HIGH PRESSURE WILL QUICKLY BUILD ACROSS THE REGION THIS
EVENING...AND THEN SLIDE TO THE EAST OVERNIGHT. THIS WILL BRING
ANOTHER CHILLY NIGHT TO THE REGION...BUT THE MORE EASTERLY POSITION
OF THE HIGH AND AN UPPER LEVEL RIDGE BUILDING IN FROM THE WEST WILL
KEEP TEMPERATURES A BIT WARMER THAN LAST FRIDAY MORNING. THE COLDEST
TEMPERATURES WILL BE IN LEWIS COUNTY...WHICH WILL BE CLOSER TO THE
EXITING SURFACE HIGH. BECAUSE OF THIS...WILL ISSUE A FROST ADVISORY
FOR LEWIS COUNTY ONLY...WITH LOWS IN THE UPPER 30S. ELSEWHERE WILL
STILL BE CHILLY...WITH LOWS IN THE LOWER 40S ACROSS INTERIOR
SECTIONS...AND UPPER 40S NEAR THE LAKESHORES. SOME PATCHY FOG IS
POSSIBLE IN THE TYPICAL SOUTHERN TIER VALLEYS.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
A LATE SUMMER WARM-UP WILL OCCUR THROUGH THIS TIME PERIOD THAT
WILL PEAK WITH TEMPERATURES NEARING RECORD HIGHS...AND INCREASING
CHANCES FOR SHOWERS AND THUNDERSTORMS.
ALOFT THIS EARLY MORNING A SHORTWAVE TROUGH IS FOUND SPIRALING OVER
THE PACIFIC NORTHWEST...WHILE A BROAD TROUGH IS FOUND OVER EASTERN
CANADA AND THE NORTHEAST OF THE US. BETWEEN THESE TWO FEATURES AN
ANTICYCLONIC FLOW WITHIN A BROAD CENTRAL PLAINS RIDGE IS FOUND.
THIS EASTWARD BOUND SHORTWAVE...AND THE RETREATING EASTERN TROUGH WILL
HELP PUSH THE PLAINS RIDGE AND HEAT EASTWARD...REACHING OUR AREA
MONDAY NIGHT TO THE WEST AND TUESDAY TO THE EAST.
BUT BEFORE THIS WARM-UP A PLEASANT MONDAY WILL BE IN STORE FOR US.
AFTER A COOL START TO THE MORNING...WITH PERHAPS SOME PATCHY FROST
ACROSS THE INTERIOR NORTH COUNTRY...TEMPERATURE WILL QUICKLY WARM
THROUGH THE MORNING UNDER BLUE SKIES AND BRIGHT SUNSHINE. LATER IN
THE DAY MONDAY HIGH LEVEL CIRRUS WILL BEGIN TO FILL THE SKIES FROM
THE WEST AHEAD OF A WESTERN GREAT LAKES STORM SYSTEM.
A SOUTHERLY FLOW MONDAY NIGHT...COUPLED WITH INCREASING CLOUDS WILL
KEEP OVERNIGHT TEMPERATURES MILDER. A WARM FRONT WILL LIFT ACROSS
WESTERN NEW YORK LATER IN THE NIGHT WITH A MORE MOIST AND MUCH
WARMER AIRMASS FOLLOWING. ON THE LEADING EDGE OF THIS WARMER AIR
SURFACE CONVERGENCE AND MOISTURE ADVECTION...COUPLED WITH ISENTROPIC
LIFT WILL BRING THE CHANCES FOR RAIN SHOWERS AND ISOLATED
THUNDERSTORMS OVERNIGHT. EXPECT THE BEST COVERAGE TO BE ACROSS
ONTARIO CANADA WHERE THE BETTER MOISTURE CONVERGENCE...MUCAPES OF
500 TO 1000 J/KG TO BE FOUND...AND AXIS OF THE 850 HPA THETA-E RIDGE
TO BE FOUND...BUT STILL A CHANCE FOR SHOWERS AND PERHAPS A
THUNDERSTORM WILL EXIST ACROSS FAR WESTERN NEW YORK WHERE ELEVATED
INSTABILITY SHOULD ALLOW FOR SOME OF THIS ACTIVITY TO EXPAND
EASTWARD INTO OUR CWA. TOWARDS DAWN EXPECT THIS WARM FRONT TO BE
LIFTING THROUGH THE HEART OF OUR CWA...AND THESE RAIN SHOWERS TO
FOCUS TOWARDS LAKE ONTARIO AND THE EASTERN LAKE ONTARIO REGION.
BEHIND THIS WARM FRONT...WITH WARMER TEMPERATURES WE COULD SEE
OVERNIGHT TEMPERATURES ACROSS FAR WESTERN NEW YORK BEGIN TO RISE
LATE IN THE NIGHT. OVERNIGHT LOWS WILL RANGE FROM THE 50S ACROSS THE
NORTH COUNTRY...AHEAD OF THE WARM FRONT TO LOW AND MID 60S ACROSS
WESTERN NEW YORK.
TUESDAY THIS WARM FRONT WILL LIFT NORTHWARD THROUGH THE CWA CARRYING
RAIN SHOWERS AND ISOLATED THUNDERSTORMS INTO THE NORTH COUNTRY.
BEHIND THIS WARM FRONT UNSEASONABLY WARM TEMPERATURES WILL BE FOUND
AS THE RECENT HEAT ACROSS THE PLAINS SLIDES NORTHEASTWARD. THE
CENTER OF A 594 DM 500 HPA RIDGE WILL REMAIN WELL TO OUR SOUTH OVER
THE SOUTHEASTERN STATES...BUT ITS AXIS WILL CROSS THE EASTERN GREAT
LAKES REGION TUESDAY. AT 850 HPA TEMPERATURES WILL RISE TO 20 TO AS
MUCH AS 24C WHICH WOULD FACTOR CLOSE TO 2 SD ABOVE NORMAL. THE NAM
MODEL HAS BEEN ONE OF THE WARMEST MODELS...BRINGING 24C 850 HPA AIR
INTO WNY WHILE THE 00Z SUITE OF ECMWF/GFS/GEFS/CMC REMAIN ABOUT 4
DEGREES COOLER AT THIS LEVEL. NONE THE LESS ALL MODELS INDICATE A VERY
WARM DAY AT THE SURFACE WITH WIDESPREAD 80S...AND LIKELY A FEW LOW
90S ACROSS THE WARMER LOWER ELEVATIONS OF THE GENESEE VALLEY. A
SOUTHWEST WIND OFF A LOW 70F LAKE WILL KEEP AREAS AROUND BUFFALO AND
JUST NORTH OF WATERTOWN A FEW DEGREES COOLER. FOR MORE DETAILS ON
RECORD TEMPERATURES TUESDAY AND WEDNESDAY PLEASE REFERENCE THE
CLIMATE SECTION BELOW.
TUESDAY WILL ALSO BE QUITE BREEZY AS THE PRESSURE GRADIENT INCREASES
BETWEEN HIGH PRESSURE ARCHED ALONG THE EAST COAST AND THE NEARING
COLD FRONT AND ASSOCIATED STORM SYSTEM OVER THE CENTRAL AND WESTERN GREAT
LAKES. SOUTHWEST WINDS WILL AID IN WARMING THE VALLEYS OF THE
CWA...WHILE ALSO GUSTING DOWNWIND OF LAKE ERIE INTO THE 30 TO 35 MPH
RANGE. THESE SOUTHWEST WINDS WILL ALSO BRING INCREASING MOISTURE AND
HUMIDITY INTO THE REGION. DEWPOINTS WILL RISE INTO THE MID AND UPPER
60S...WHICH COMBINED WITH THE VERY WARM TEMPERATURES WILL BRING
IMPRESSIVE SBCAPE VALUES TO OUR REGION. SBCAPES RANGING FROM 2000 TO
AS MUCH AS 3000 J/KG ARE POSSIBLE BEHIND THIS WARM FRONT...HOWEVER
WITH NO TRIGGER TO INITIATE CONVECTION AS WELL AS WARMING IN THE MID
LEVELS...WILL LEAVE AREAS SOUTH OF THE WARM FRONT DRY ON TUESDAY.
TUESDAY NIGHT WILL LARGELY BE QUITE SOUTH OF LAKE ONTARIO...WHILE
THE STALLING WARM FRONT WILL CONTINUE THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS OVERNIGHT ACROSS THE NORTH COUNTRY. CENTERED WITHIN
THE WARM SECTOR OF THIS STORM SYSTEM THIS NIGHT WILL BE UNSEASONABLY
WARM WITH TEMPERATURES POSSIBLY NOT DROPPING OUT OF THE LOW 70S
ACROSS MUCH OF THE CWA. INLAND AND ACROSS THE HILL TOPS WILL BE
SLIGHTLY COOLER AND THESE AREAS WILL BE THE LOCATIONS THAT WILL DROP
INTO THE MID AND UPPER 60S. WILL HAVE SLIGHT CHANCE POPS TUESDAY
NIGHT ACROSS FAR WNY AS THE COLD FRONT NEARS THE REGION.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
WEDNESDAY WILL CONTINUE THE UNSEASONABLY WARM CONDITIONS ACROSS THE
REGION...THOUGH LIKELY A DEGREE OR TWO LESS THAN TUESDAY. THE LOW
PRESSURE THAT WILL DRAG A COLD FRONT THROUGH THE CWA WEDNESDAY WILL
NOT BE AS DEEP AS TUESDAY MORNING...SUCH THAT THE PRESSURE GRADIENT
BETWEEN THE SOUTHEAST AREA OF HIGH PRESSURE WILL NOT BE AS GREAT.
THE LIGHTER WIND FLOW...COMBINED WITH ADDITIONAL CLOUD COVER WILL
STILL BRING A VERY WARM DAY...THOUGH TEMPERATURES WILL LIKELY BE A
DEGREE OR SO LESS THAN TUESDAY.
WITH THE INCREASING MOISTURE/CLOUDS WEDNESDAY COUPLED WITH THE WEAK
COLD FRONT CROSSING THE AREA THERE WILL BE INCREASING CHANCES FOR
SHOWERS AND THUNDERSTORMS. THIS COLD FRONT WILL WEAKEN SOME AS IT
ADVANCES AHEAD OF THE MAIN UPPER LEVEL TROUGH WHICH WILL REMAIN
ACROSS THE CENTRAL GREAT LAKES WEDNESDAY. STILL LIFT FROM THIS
FEATURE...COMBINED WITH DAYTIME INSTABILITY AND PWATS CLIMBING
TOWARDS 1.75 TO 2.00 INCHES SHOULD ALLOW FOR SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE DAY. A THIN CAPE PROFILE THROUGH THE MID
LEVELS AND HIGH WET BULB ZERO HEIGHTS BETWEEN 11 AND 13K FEET WILL
LIKELY MAKE THE HAIL THREAT MINIMAL. HOWEVER THERE WILL BE A
POTENTIAL FOR HEAVIER BURSTS OF RAIN WITH THE ABOVE NORMAL PWATS AND
WARM CLOUD LAYER BETWEEN 10 AND 12K FEET. THAT SAID 0-6 KM BULK
SHEAR VALUES OF 30 KNOTS SHOULD KEEP STORMS MOVING BUT ALSO AID IN
PRODUCING GUSTY WINDS TO THE STORMS.
WHILE THE COLD FRONT SLOWLY CROSSES THE REGION WEDNESDAY AND
WEDNESDAY NIGHT...IT WILL NOT BE UNTIL THURSDAY WITH THE PASSAGE OF
THE UPPER LEVEL TROUGH THAT SHOWERS AND THUNDERSTORMS WILL COME TO AN
END. THUS WE WILL MAINTAIN THE CHANCES FOR SHOWERS AND THUNDERSTORMS
WEDNESDAY NIGHT AND INTO THURSDAY ACROSS THE REGION. IT WILL BE
ANOTHER WARM AND MUGGY NIGHT WEDNESDAY NIGHT WITH OVERNIGHT LOWS
REMAINING IN THE 60S. THURSDAY...BEHIND THE INITIAL COLD FRONT BUT
STILL AHEAD OF THE UPPER LEVEL SHORTWAVE AND COOL POOL HIGHS WILL
CLIMB INTO THE 70S.
A SHARP TRANSITION TO NOTICEABLY COOLER CONDITIONS WILL TAKE PLACE
THURSDAY NIGHT AND FRIDAY AS THE DEEP UPPER LEVEL TROUGH AND COOL
POOL SETTLES OVER NEW YORK STATE AND NEW ENGLAND. LINGERING MOISTURE
AND SOMEWHAT UNSTABLE AIR IN THE VICINITY OF THE TROUGH MAY GENERATE
A FEW MORE SHOWERS THURSDAY NIGHT INTO FRIDAY MORNING. THE COOLER
AIR OVER THE WARM LAKE WATERS WILL ALSO MAINTAIN LAKE EFFECT
CLOUDINESS AND PERHAPS A FEW SHOWERS SOUTHEAST OF THE LAKES LATER
THURSDAY NIGHT AND INTO FRIDAY MORNING. HIGHS ON FRIDAY WILL SOME 8
TO 10 DEGREES BELOW NORMAL...WITH AFTERNOON READINGS IN THE UPPER
50S AND LOWER 60S. THIS WILL ALSO BE ABOUT 25 TO 30 DEGREES COOLER
THAN TUESDAY AND WEDNESDAY HIGH TEMPERATURES.
SATURDAY BROAD AREA OF HIGH PRESSURE WILL PUSH INTO THE NORTHEAST
BEHIND THE COLD FRONT...AND OUTSIDE OF RIVER VALLEY FOG ACROSS THE
INLAND AREAS SATURDAY SHOULD BE FINE WITH PLENTY OF SUNSHINE...LOWER
HUMIDITY AND AFTERNOON HIGHS BELOW SEASONAL NORMALS...WITH HIGHS IN
THE LOW TO MID 60S ACROSS THE REGION.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
AT 06Z...A COLD FRONT WAS NEAR THE SOUTH SHORES OF LAKE ONTARIO.
THIS FRONT WILL CONTINUE TO DROP SOUTH OVERNIGHT AND WILL KEY A
DROP TO IFR CIGS. THE FRONT IS ALREADY THROUGH ART...AND EXPECT
CIGS TO DROP TO IFR AT OTHER TAF LOCATIONS FROM N-S IN THE 06Z TO
09Z TIMEFRAME.
TODAY SHOULD START OFF WITH MAINLY IFR CIGS...AND WITH A NNE
UPSLOPE FLOW...EXPECT STRATUS TO LINGER WELL INTO THE MORNING
HOURS. CIGS WILL LIFT DURING THIS TIME...AND THEN RAPIDLY SCATTER
THIS AFTERNOON AS DRIER AIR MIXES OUT THIS MOISTURE.
VFR CONDITIONS WILL THEN BE IN PLACE THIS AFTERNOON AND EVENING.
THERE MAY BE SOME PATCHY FOG (MVFR VSBYS) EXPECTED LATE TONIGHT IN
THE SRN TIER.
OUTLOOK...
MONDAY AND TUESDAY...MAINLY VFR.
WEDNESDAY...MVFR/VFR. A CHANCE OF THUNDERSTORMS.
THURSDAY...MVFR/VFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
A FRESH NNE BREEZE WILL DEVELOP ON THE LAKES THIS MORNING...BUT
THESE WINDS WILL DROP OFF RATHER QUICKLY THIS AFTERNOON AND EVENING
AS HIGH PRESSURE BUILDS IN FROM THE WEST. HIGH PRESSURE WILL BRING
RELATIVELY CALM WINDS ON MONDAY...BUT SW WINDS WILL INCREASE ON
TUESDAY AS A WARM FRONT LIFTS ACROSS THE REGION. THIS MAY REQUIRE
SMALL CRAFT HEADLINES...ESPECIALLY ON NE PORTIONS OF THE LAKES.
&&
.CLIMATE...
NEXT TUESDAY AND WEDNESDAY A LATE SUMMER AIRMASS WILL SETTLE ACROSS
THE REGION WITH MANY AREAS WELL INTO THE 80S. BELOW ARE THE RECORD
HIGHS...AND RECORD WARM LOWS FOR OUR THREE CLIMATE SITES:
BUFFALO..
TUESDAY HIGH: 90 (1955) LOW: 75 (1983)
WEDNESDAY HIGH: 87 (1952) LOW: 72 (1931)
ROCHESTER..
TUESDAY HIGH: 94 (1897) LOW: 73 (1925)
WEDNESDAY HIGH: 94 (1931) LOW: 71 (1931)
WATERTOWN..
TUESDAY HIGH: 90 (1959) LOW: 70 (1962)
WEDNESDAY HIGH: 89 (1961) LOW: 70 (1961)
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY FROM 2 AM TO 8 AM EDT MONDAY FOR NYZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LEZ040.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON
FOR LOZ030-042.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
LOZ043>045.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...APFFEL
MARINE...APFFEL
CLIMATE...THOMASHazardous weather outlook, Sep 7, 6:56 AM EDT, 21 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 656 AM EDT SAT SEP 7 2013 NYZ001>007-010>014-019>021-085-081100- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 656 AM EDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TEMPERATURES WILL WARM WELL INTO THE 80S NEXT TUESDAY AND WEDNESDAY...WHICH COUPLED WITH INCREASING MOISTURE AHEAD OF A COLD FRONT WILL PRODUCE SEVERAL THUNDERSTORMS IN THE TUESDAY THROUGH THURSDAY TIME FRAME. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG WITH GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-081100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 656 AM EDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. INCREASING TEMPERATURES AND MOISTURE AHEAD OF A COLD FRONT WILL WILL PRODUCE SEVERAL THUNDERSTORMS IN THE TUESDAY THROUGH THURSDAY TIME FRAME. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG WITH GUSTY WINDS AND HAIL OVER THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ008-081100- LEWIS- 656 AM EDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL A CHANCE FOR FROST ON SUNDAY NIGHT...DEPENDING ON HOW MUCH COLD AIR WORKS INTO THE REGION FOLLOWING A COLD FRONTAL PASSAGE DURING THE EARLY MORNING HOURS ON SUNDAY. TEMPERATURES WILL WARM WELL INTO THE 80S NEXT TUESDAY AND WEDNESDAY...WHICH COUPLED WITH INCREASING MOISTURE AHEAD OF A COLD FRONT WILL PRODUCE SEVERAL THUNDERSTORMS IN THE TUESDAY THROUGH THURSDAY TIME FRAME. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG WITH GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Frost Advisories in New York, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.